MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP ANALYZER
Model Number ADVIA CENTAUR XP ANALYZER
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported falsely depressed cancer antigen 19-9 (ca 19-9) results were obtained on two patient samples on an advia centaur xp analyzer.The siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse noted there was a grinding noise coming from the in-process queue when the sample probe was moved into position.The cse performed a full system check and probe calibrations.The cse discovered that there was gunk stuck on the rails of the in-process queue, causing the queue to not go into position completely and causing the noise.The cse cleaned and lubricated the rails and performed in-process queue by moving the racks in and out with no errors.Then, the cse replaced connectors, ran dry, wet water and wet wash, decontaminated acid base and ran quality control.The cause of the falsely depressed ca 19-9 results is unknown.The analyzer is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Falsely depressed cancer antigen 19-9 (ca 19-9) results on two patient samples were obtained on an advia centaur xp analyzer.The initial results were not reported to the physician(s).The samples were repeated on the same instrument with 1:10 dilution.The second repeat results were considered correct and reported to the physician(s).There are no known reports of patient interventions or adverse health consequences due to the falsely depressed ca 19-9 results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2023-00313 on 30-nov-2023.Additional information (05-dec-2023): in addition to the service actions mentioned in the initial report, the cse performed the sample probe alignment and inspected the sample probe motors.The cse performed the in-process queue test and found no grinding noise and no sample probe vertical movement error.Siemens further evaluated the event and concluded that the sample probe's vertical movement error was due to the bearing jammed in the in-process queue which was resolved by lubricating the bearing in the in-process queue.The cause of the falsely depressed cancer antigen 19-9 (ca 19-9) results is due to the wash 1 dispense issue which was resolved by replacing the wash1 connector.The instrument is operational.The investigation conclusions code in section h6 was updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR XP ANALYZER
Common Device Name
ADVIA CENTAUR XP ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LIMITED
chapel lane, swords, co.
registration number: 8020888
dublin
EI  
Manufacturer Contact
eric so
511 benedict ave.
tarrytown, NY 10591
MDR Report Key18240104
Report Number2432235-2023-00313
Device Sequence Number3225693
Product Code JJE
UDI-Device Identifier00630414573564
UDI-Public00630414573564
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP ANALYZER
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown